checking something my doc said

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

checking something my doc said

Postby Bender » Wed Jan 04, 2012 5:47 pm

Since my doctor took me off copaxone to switch over to tysabri, I've started having more balance issues and the sensation that I wasn't bearing my weight while I was walking. My doctor doesn't want to treat it with steriods because he says that you can't do your first dose of Tysabri until a month after a steroid transfusion.

Does that jive, it seems contrary to what I read on here.

ps. I'm in the states, so my insurance has been dragging it's feet and i've been off copaxone for a little less than a month.
User avatar
Bender
Family Elder
 
Posts: 105
Joined: Tue Oct 26, 2010 3:00 pm

Advertisement

Re: checking something my doc said

Postby NHE » Thu Jan 05, 2012 1:48 am

Bender wrote:Since my doctor took me off copaxone to switch over to tysabri, I've started having more balance issues and the sensation that I wasn't bearing my weight while I was walking. My doctor doesn't want to treat it with steriods because he says that you can't do your first dose of Tysabri until a month after a steroid transfusion.

Does that jive, it seems contrary to what I read on here.


If I remember correctly, combining Tysabri with other forms of immune suppression increases the risk of PML.


NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3144
Joined: Sat Nov 20, 2004 4:00 pm

Re: checking something my doc said

Postby gymbuff » Thu Jan 05, 2012 2:00 am

Hi Bender

I am due to receive Tysabri 54 (4 years) later this month. I was on Betaferon before Tysabri and finished Beta 6 months before starting Tys. I was in a bad way at the end of 6 months and was admitted for IV steroids over 3 days and shortly after the last steroid infusion was finished the Tys infusion was started and I was discharged a couple of hours after that.

Gymbuff
User avatar
gymbuff
Family Member
 
Posts: 95
Joined: Tue Feb 16, 2010 4:00 pm
Location: Ireland

Re: checking something my doc said

Postby Bender » Thu Jan 05, 2012 10:03 am

Update:

my insurance company as agreed to pay for my tysabri and I'm having my first transfusion early next week.
I haven't talked to my doctor again.
User avatar
Bender
Family Elder
 
Posts: 105
Joined: Tue Oct 26, 2010 3:00 pm

Re: checking something my doc said

Postby JJT » Thu Jan 05, 2012 2:56 pm

My wife has a steroid injection - Solu-medrol - (along with Benadryl) to avoid the severe reaction she had at infusion #18. She has just had infusion #52 and Benadryl/steroid treatment with each infusion has helped to avoid reactions.
JJT
Newbie
 
Posts: 6
Joined: Sat Dec 10, 2011 8:53 am


Return to Tysabri (Antegren or Natalizumab)

Who is online

Users browsing this forum: No registered users